Alert archive / Ohio / River Flood Warnings in 2022

River Flood Warning 38, NWS Cleveland, OH

April 12, 2022Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Apr 12, 2022, 5:11 PM EDT for Trumbull County, Ohio. It took effect at Apr 12, 2022, 5:25 PM EDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Apr 12, 2022, 5:11 PM EDT (21:11 UTC)
In effect from
Apr 12, 2022, 5:25 PM EDT
Expired
Apr 13, 2022, 8:45 AM EDT
In force
15 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 9.95 ft at Apr 12, 2022, 11:00 PM EDT.

actionminormoderate51004/1204/1304/14
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

222 
WGUS41 KCLE 122111
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
511 PM EDT Tue Apr 12 2022

...The National Weather Service in Cleveland OH has issued a Flood 
Warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

For the Eagle Creek (Trumbull)...including Phalanx Station...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight by 445 AM EDT.

&&


OHC155-130845-
/O.NEW.KCLE.FL.W.0038.220412T2125Z-220413T0835Z/
/PHAO1.1.ER.220412T2125Z.220413T0000Z.220413T0234Z.UU/
511 PM EDT Tue Apr 12 2022

...FLOOD WARNING IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Eagle Creek At Phalanx Station.

* WHEN...Until late tonight.

* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren 
  Airport in Braceville floods. Knowlton Road will be threatened.

* ADDITIONAL DETAILS...
  - At 5:00 PM EDT Tuesday the stage was 9.5 feet.
  - Forecast...The river will rise above flood stage this evening
    to 9.6 feet late this evening. It will fall below flood stage
    late tonight or early Wednesday morning.
  - Flood stage is 9.5 feet.
  - Flood History...This crest compares to a previous crest of
    10.2 feet on 01/14/1930.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

Griffin
3 follow-up statements
391 
WGUS81 KCLE 130317
FLSCLE

Flood Statement
National Weather Service Cleveland OH
1117 PM EDT Tue Apr 12 2022

...The Flood Warning is extended for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

For the Eagle Creek (Trumbull)...including Phalanx Station...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight by 500 AM EDT.

&&


OHC155-130900-
/O.EXT.KCLE.FL.W.0038.000000T0000Z-220413T0900Z/
/PHAO1.1.ER.220412T2120Z.220413T0400Z.220413T0711Z.UU/
1117 PM EDT Tue Apr 12 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Eagle Creek At Phalanx Station.

* WHEN...Until late tonight.

* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren 
  Airport in Braceville floods. Knowlton Road will be threatened.

* ADDITIONAL DETAILS...
  - At 10:00 PM EDT Tuesday the stage was 9.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 PM EDT Tuesday was 9.9 feet.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling to 5.8 feet Friday morning.
  - Flood stage is 9.5 feet.
  - Flood History...This crest compares to a previous crest of
    10.2 feet on 01/14/1930.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

Griffin
594 
WGUS81 KCLE 130813
FLSCLE

Flood Statement
National Weather Service Cleveland OH
413 AM EDT Wed Apr 13 2022

...The Flood Warning is extended for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this morning by 1000 AM EDT.

&&


OHC155-131400-
/O.EXT.KCLE.FL.W.0038.000000T0000Z-220413T1400Z/
/PHAO1.N.ER.220412T2120Z.220413T0345Z.220413T0800Z.UU/
413 AM EDT Wed Apr 13 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Eagle Creek At Phalanx Station.

* WHEN...Until late this morning.

* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren 
  Airport in Braceville floods. Knowlton Road will be threatened.

* ADDITIONAL DETAILS...
  - At 4:00 AM EDT Wednesday the stage was 9.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:00 AM EDT Wednesday was 10.0 feet.
  - Forecast...The river is expected to fall to 5.8 feet Friday
    morning.
  - Flood stage is 9.5 feet.
  - Flood History...This crest compares to a previous crest of
    10.2 feet on 01/14/1930.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

Garuckas
444 
WGUS81 KCLE 131245
FLSCLE

Flood Statement
National Weather Service Cleveland OH
845 AM EDT Wed Apr 13 2022

...The Flood Warning is cancelled for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

OHC155-131345-
/O.CAN.KCLE.FL.W.0038.000000T0000Z-220413T1245Z/
/PHAO1.N.ER.220412T2120Z.220413T0345Z.220413T0800Z.UU/
845 AM EDT Wed Apr 13 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Eagle Creek At Phalanx Station.

* ADDITIONAL DETAILS...
  - At 8:00 AM EDT Wednesday the stage was 8.6 feet.
  - Forecast...The river is expected to fall to 5.8 feet Friday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

Kahn

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 12, 4:13 PM EDT, 58 minutes earlier.

Area forecast discussion, Apr 12, 4:13 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
413 PM EDT Tue Apr 12 2022

.SYNOPSIS...
A warm front lifts across the area late tonight into early
Wednesday ahead of a low pressure tracking into the northern
Great Lakes. A cold front will follow late Wednesday night into
early Thursday. Brief high pressure slides across the Ohio
Valley Thursday and Thursday night, before another cold front
moves through late Friday and Friday night. High pressure takes
control Saturday night and Sunday, before another front moves
across on Monday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
There have been little flies in the ointment today...a bit of
fog this morning, and a lake breeze cooling off the
lakeshore...but it's generally a very nice mid-April afternoon
with plenty of sunshine and temperatures on the plus side of
average, mid to upper 60s away from the lake. Tranquil
conditions persist through this evening ahead of an approaching
warm front, though clouds will spread in from the
south/southwest ahead of the front into the evening.

Warm front lifts across the area tonight, meaning temperatures
will struggle to dip below 60 thanks to cloud cover and a
tightening gradient keeping southerly breezes up through the
night, especially behind the front. Generally little, if any
rain with this front, but there will be increasing chances for
brief showers after midnight as the front lifts through extreme
northeast OH/northwest PA as a bit of jet support develops.
Have slight chance to chance POPs overnight for this, with very
light QPF amounts.

Somewhat messier forecast Wednesday and Wednesday night ahead of
an approaching cold front. It will be mild either way, with
highs near 70 on Wednesday and temperatures staying mild
Wednesday night until the front sweeps through late. There will
be three windows of opportunity for rain: In extreme northeast
OH/northwest PA in the morning through midday, as a few
showers/perhaps a storm may re-flare near the lingering warm
front given a bit of upper-level support and sufficient moisture.
From southwest to northeast across the area mid-morning through
the afternoon as remnant convection in the form of
showers/perhaps thunder associated with a vort max and the nose
of a low-level jet moves through...and then Wednesday evening
and night along and just ahead of the cold front. Tried to time
relatively higher POPs with all three of these features, as it
will not rain non-stop Wednesday into Wednesday night, but given
some model disagreement it's hard to go completely dry in many
areas for any length of time right now.

In terms of a possible severe threat, am generally not impressed
with anything during the daylight hours Wednesday. The remnant
convection spreads in pretty early, limiting heating/instability
in front of it. As the prior discussion mentioned, shear gets
impressive as the low-level jet ramps up, especially in
northwest PA near the lingering warm front, but lack of
instability is a significant limiting factor with "round one".
If anything, we'll watch northwest PA around midday or early
afternoon if sufficient instability can develop before the
showers/thunder spread in given the shear, but that's a fairly
low concern, and am not very concerned about a severe threat in
Ohio with this first round given the early arrival time and
lack of instability.

Next window to watch for severe potential will be convection
along/ahead of the cold front spreading in from the west
Wednesday evening into the night. With a 50-60 knot 850mb jet
ahead of the cold front and surface winds backing to nearly due
south in response to the deepening surface low across the
northern, shear will be impressive Wednesday evening with
250-400 m2/s2 of 0-3km storm relative helicity likely. Coupled
with decent upper-level divergence in the entrance region of the
jet streak and lift ahead of the cold front, the shear and
forcing appear to be in place for some severe weather potential
in the evening. The main limiting factor will again be a lack
of instability, which will be gradually decreasing through the
evening as temperatures slowly cool. Two factors that may make
or break an evening severe weather threat appear to be 1) How
long showers stick around Wednesday afternoon, and if much/any
heating can occur behind them late in the day and 2) the timing
of the storms approaching from the west. The HRRR, along with
some other hi-res models such as the ARW and FV3 WRFs get
storms into the I-75 corridor in the 7-10 PM window and get them
to I-77 around or shortly after midnight, and maintain a
somewhat coherent squall line across northwestern and north-central
Ohio. The hi-res NAM is a few hours slower and would suggest a
non-threat overall. We'll hash out these finer details over the
coming day, but if a severe threat materializes in the evening
it would likely be highest along the I-75 corridor and across
our southwestern counties from Marion to Mansfield, and
gradually decrease with eastern extent. Locally damaging winds
and perhaps a tornado would be the main concerns. SPC has a
Slight Risk in our westernmost counties for Wednesday evening,
dropping off to a Marginal for the rest of our Ohio Counties,
which is agreeable given all the intricacies discussed above.

The ground is fairly saturated after yesterday's rain, but total
QPF through early Thursday is generally 0.20-0.50" across our
area, so unless locally higher amounts play out the flooding
concern is fairly low.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Cold front moves eastward across the region Thursday morning with
lingering showers and thunderstorms along it. These should all be
east of the area by Thursday afternoon with high pressure ridging
into the CWA from the south. It then should be dry into Friday
morning with a slight chance of showers during the afternoon. Better
chances arrive along the frontal boundary Friday night.

Cooler on Thursday with highs within a couple degrees of 60. Slight
warming on Friday with lower 60's anticipated. lows through the
short term in the mid 30's to mid 40's.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
There may be some lingering rain/snow showers across the east
Saturday into Saturday night. High pressure arrives by Sunday morning
with dry conditions expected on Sunday. The next storm system may be
close enough by Sunday night to allow for increasing chances of
showers overnight. These rain chances then continue into Tuesday.
Temperatures will be below seasonal averages through the long term.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
VFR conditions across the board this afternoon. Lake breeze is
causing northerly winds at CLE and ERI, and both should
gradually turn more south/southeasterly starting around 0z as
the lake breeze weakens. Decent low-level jet overnight tonight
into early Wednesday will be close to causing significant low-
level wind shear. Didn't include it as the low-level jet isn't
exceptionally strong and because surface winds may come up just
enough to avoid a need to include, but will monitor that
potential this evening. Main window for this concern is about
08-13z Wednesday.

Ceilings overspread the area from south to north into this
evening, with a period of MVFR ceilings possible for a few hours
late this evening into the overnight ahead of a warm front.
Clouds will be battling dry air, so ERI and YNG may not see
much/if any MVFR overnight. Ceilings likely come up behind the
front into Wednesday morning, especially at FDY, MFD, CAK, and
eventually CLE/YNG. However, as weakening showers/storms spread
in from the west through the morning and towards midday MVFR
ceilings likely return. Did not include thunder or
significantly reduced visibility in the TAFs yet due to lack of
confidence on organized convection making it in through the TAF
period.

Outlook...Non-VFR possible in periodic showers and thunderstorms
Wednesday evening through early Thursday morning.

&&

.MARINE...
A warm front lifts toward the lake overnight. This boundary should
lift north of the lake by early Friday morning with southerly winds
expected to increase in its wake. Winds speeds get close to 20 knots,
especially across the western basin Wednesday afternoon. Since it is
a southerly flow the waves should not be an issue. However winds
could be just strong enough for a few hours to warrant a small craft
advisory. Will hold off for now and let later shifts take a closer
look. If there is more cloud cover than anticipated the region may
need see the stronger winds mix to the lake surface.

An occluded front crosses the region Wednesday night with winds
shifting to the west and southwest. This is when there may be just
enough cold advection to bring stronger winds down to the lake
surface. So a small craft advisory looks like it will be needed at
some point Wednesday evening through mid morning Thursday.

High pressure attempts to ridge onto the lake from the south on
Thursday but low pressure over the upper Great Lakes persists
creating a tighter pressure gradient. This will produce
southwesterly winds around 15 knots Thursday night into Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sullivan
NEAR TERM...Sullivan
SHORT TERM...MM
LONG TERM...MM
AVIATION...Sullivan
MARINE...MM
Hazardous weather outlook, Apr 12, 10:12 AM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1012 AM EDT Tue Apr 12 2022

PAZ001>003-131415-
Northern Erie-Southern Erie-Crawford-
1012 AM EDT Tue Apr 12 2022

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-149-169-131415-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Conneaut OH to Ripley NY-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
1012 AM EDT Tue Apr 12 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>008-017-018-027-028-036-131415-
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion-
1012 AM EDT Tue Apr 12 2022

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight risk for severe thunderstorms Wednesday and
Wednesday night. The main threats are strong winds and isolated
tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009>014-019>023-029>033-037-038-047-089-131415-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-
Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Morrow-
Holmes-Knox-Ashtabula Lakeshore-
1012 AM EDT Tue Apr 12 2022

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and thunderstorms are likely Wednesday into Wednesday night.
A few of the strongest storms may approach severe limits, with the
main threat being gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>148-162>168-131415-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
1012 AM EDT Tue Apr 12 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms are possible over the lake Wednesday
and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:17 AM EDTMarine Dense Fog AdvisoryCLE5 hr
Apr 12, 5:13 AM EDTDense Fog AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 18 more5 hr

Nearby

River Flood Warnings in Ohio, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.